Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 29, NWS Glasgow, MT

September 13, 201212 counties in Montana

NWS Glasgow, MT issued this red flag warning at Sep 13, 2012, 2:16 PM MDT for 12 counties in Montana. It took effect at Sep 14, 2012, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2012, 2:16 PM MDT (20:16 UTC)
In effect from
Sep 14, 2012, 11:00 AM MDT
Expired
Sep 14, 2012, 7:48 PM MDT
In force
9 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2608 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WWUS85 KGGW 132016
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
216 PM MDT THU SEP 13 2012

MTZ120-122-141030-
/O.UPG.KGGW.FW.A.0022.120914T1700Z-120915T0200Z/
/O.NEW.KGGW.FW.W.0029.120914T1700Z-120915T0200Z/
/O.CON.KGGW.FW.W.0028.000000T0000Z-120914T0200Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
216 PM MDT THU SEP 13 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR VERY LOW RELATIVE HUMIDITIES AND GUSTY NORTHWEST WINDS FOR
FIRE WEATHER ZONES 120 AND 122...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR
WIND AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND
122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THESE RED FLAG WARNINGS.

&&

$$

MTZ134>137-141030-
/O.UPG.KGGW.FW.A.0022.120914T1700Z-120915T0200Z/
/O.NEW.KGGW.FW.W.0029.120914T1700Z-120915T0200Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
216 PM MDT THU SEP 13 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR
WIND AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
134...135... 136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
6 follow-up statements
799 
WWUS85 KGGW 140206
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
806 PM MDT THU SEP 13 2012

MTZ120-122-141100-
/O.EXP.KGGW.FW.W.0028.000000T0000Z-120914T0200Z/
/O.CON.KGGW.FW.W.0029.120914T1700Z-120915T0200Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
806 PM MDT THU SEP 13 2012

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FOR
VERY LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS FOR FIRE
WEATHER ZONES 120 AND 122...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING AS THE
WINDS HAVE DROPPED AND RELATIVE HUMIDITY HAVE RISEN BACK INTO
THE MID 30S.

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY FOR WIND AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 120 AND 122... 

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND VERY LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THESE RED FLAG WARNINGS.

&&

$$

MTZ134>137-141100-
/O.CON.KGGW.FW.W.0029.120914T1700Z-120915T0200Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
806 PM MDT THU SEP 13 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY FOR WIND AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 134... 135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
393 
WWUS85 KGGW 140406
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1006 PM MDT THU SEP 13 2012

MTZ120-122-134>137-141100-
/O.CON.KGGW.FW.W.0029.120914T1700Z-120915T0200Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
1006 PM MDT THU SEP 13 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY FOR VERY LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS
FOR FIRE WEATHER ZONES 120... 122...134...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
727 
WWUS85 KGGW 140924
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
324 AM MDT FRI SEP 14 2012

MTZ120-122-134>137-142200-
/O.CON.KGGW.FW.W.0029.120914T1700Z-120915T0200Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
324 AM MDT FRI SEP 14 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITY AND GUSTY
NORTHWEST WINDS FOR FIRE WEATHER ZONES 120...122...134...135...
136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...BETWEEN 5 AND 15 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
760 
WWUS85 KGGW 141544 AAA
RFWGGW

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
944 AM MDT FRI SEP 14 2012

MTZ120-122-134>137-142345-
/O.CON.KGGW.FW.W.0029.120914T1700Z-120915T0200Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
944 AM MDT FRI SEP 14 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...
122...134...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135...136
  AND 137. 

* WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
074 
WWUS85 KGGW 142034
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
234 PM MDT FRI SEP 14 2012

MTZ120-122-134>137-150200-
/O.CON.KGGW.FW.W.0029.000000T0000Z-120915T0200Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
234 PM MDT FRI SEP 14 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...
122...134...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135...136 
  AND 137. 

* WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...A COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
643 
WWUS85 KGGW 150148
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
748 PM MDT FRI SEP 14 2012

MTZ120-122-134>137-150300-
/O.CAN.KGGW.FW.W.0029.000000T0000Z-120915T0200Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
748 PM MDT FRI SEP 14 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 120...122...134...135...136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. 

THE RED FLAG WARNING HAS BEEN CANCELLED AS THE WIND HAS BECOME
LIGHT ACROSS THE REGION.

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 13, 10:00 AM MDT, 4 hours 16 minutes earlier.

Area forecast discussion, Sep 13, 10:00 AM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
1000 AM MDT THU SEP 13 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SATURDAY...

SENT AN UPDATE THIS MORNING FOR MINOR ADJUSTMENTS SHOWING MORE
CLOUDINESS TO OUR NORTHEAST AND TRYING TO FINE TUNE THE WINDS AND
TEMPERATURES. SEE ALSO FIRE WEATHER DISCUSSION BELOW. BMICKELSON

PREVIOUS SHORT TERM DISCUSSION...THE MAIN CONCERN CONTINUES TO BE
CRITICAL FIRE WEATHER CONDITIONS OVER THE NEXT FEW DAYS.

WE CURRENTLY ARE LOOKING AT A LARGE RIDGE OVER THE COAST OF
BRITISH COLUMBIA WITH NW FLOW ALOFT ACROSS EASTERN MONTANA. A
SHORTWAVE WILL MOVE OUT OF THE GULF OF ALASKA AND ACROSS THE
CANADIAN ROCKIES INTO NORTHERN ALBERTA AND SASKATCHEWAN WHICH WILL
FLATTEN THE RIDGE. THIS WILL LEAD ZONAL FLOW ACROSS THE NORTHERN
ROCKIES.

TODAY LOW RELATIVE HUMIDITIES WILL COMBINE WITH GUSTY WEST TO
NORTHEAST WINDS ACROSS THE FAR EASTERN ZONES TO CREATE CRITICAL
FIRE WEATHER CONDITIONS. FRIDAY THROUGH FRIDAY NIGHT THE SHORTWAVE
THAT MOVES ACROSS NORTHERN ALBERTA AND SASKATCHEWAN WILL DRAG A
WEAK WARM FRONT ACROSS EASTERN MONTANA. THIS WARM FRONT WILL BE
FOLLOWED BY A STRONG COLD FRONT SATURDAY EVENING INTO SATURDAY
NIGHT. SO EXPECT CRITICAL FIRE WEATHER CONDITIONS ON BOTH FRIDAY
AND SATURDAY. LEFT THE SHORT TERM FORECAST DRY AS THE WEAK WARM
FRONT ON SATURDAY WILL HAVE ABSOLUTELY NO MOISTURE TO WORK WITH.
TEMPERATURES WILL BE ABOUT 10 TO 15 DEGREES ABOVE NORMAL BOTH
FRIDAY AND SATURDAY AND THE MODELS ARE HINTING AT RELATIVE
HUMIDITIES ACROSS THE REGION ON FRIDAY BETWEEN 5 AND 15 PERCENT
AND ONLY SLIGHTLY HIGHER ON SATURDAY.

I WILL LET THE DAY SHIFT DEAL WITH CRITICAL FIRE WEATHER CONDITIONS
FOR TODAY AND ON FRIDAY BEFORE MESSING WITH THEM ON SATURDAY.
ALTHOUGH SATURDAY STILL LOOKS LIKE ANOTHER DAY TO WORRY ABOUT.
RSMITH

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
LOOKS LIKE THE FORECAST AREA WILL BE IN NORTHWEST FLOW ALOFT WITH
A LONG WAVE UPPER TROUGH TO THE EAST AND LONG WAVE RIDGE TO THE
WEST. SHORTWAVE TROUGHS AND RIDGES WILL BE MOVING THROUGH
NORTHEAST MONTANA THROUGH THE PERIOD WITH WIDE SWINGS IN
TEMPERATURES BUT NOT MUCH IN THE WAY OF MOISTURE FOR
PRECIPITATION. STRONG SHORTWAVE TROUGH ON SUNDAY WILL BRING A
STRONG COLD FRONT SOUTH SATURDAY NIGHT OR SUNDAY. THIS SYSTEM HAS
ENOUGH MOISTURE WITH IT TO WARRANT A SLIGHT CHANCE OF SHOWERS.
COLD AIR ADVECTION IS STRONG ENOUGH BEHIND THE FRONT THAT THERE
COULD BE FALLING TEMPERATURES ON SUNDAY WITH GUSTY NORTH WINDS.
SUNDAY NIGHT LOOKS LIKE A FROSTY NIGHT WITH HIGH PRESSURE BUILDING
INTO THE AREA UNDER CLEAR SKIES AND LIGHT WINDS. THE COLD HIGH
PRESSURE LINGERS OVER EASTERN MONTANA ON MONDAY.

SHORTWAVE RIDGE MOVES THROUGH EASTERN MONTANA ON TUESDAY WITH
WARMER TEMPERATURES FOLLOWED BY THE NEXT TROUGH ON WEDNESDAY AND
COOLER TEMPERATURES BEHIND A DRY COLD FRONT. HIGH PRESSURE SYSTEM
FOLLOWS ON THURSDAY AND SHORTWAVE RIDGE ON FRIDAY. MODELS ARE IN
DECENT AGREEMENT AT THIS POINT BUT THEY HAVE SHOWN RUN TO RUN
CHANGES IN TIMING OF THESE SYSTEMS. FORRESTER

&&

.AVIATION...
VFR WITH MOSTLY CLEAR SKIES. NORTHWEST WINDS WILL PICK UP AGAIN
FOR THE AFTERNOON TO 10 TO 20 KTS...THEN BECOME LIGHT FOR TONIGHT.
NO SIGNIFICANT AVIATION PROBLEMS LOOK TO OCCUR THROUGH SATURDAY.

THE NEXT POSSIBLE SIGNIFICANT SYSTEM TO AFFECT THE AREA COMES
SUNDAY WITH CLOUDS AND POSSIBLE SHOWERS. JAMBA

&&

.FIRE WEATHER...

FIRE WEATHER CONCERNS REMAIN TODAY ACROSS THE EASTERN FIRE WEATHER
ZONES WITH HUMIDITIES AS LOW AS 15 PERCENT AND WESTERLY WINDS
INCREASE FROM THE NORTHWEST THIS AFTERNOON UP TO 15G25 KTS. RED FLAG
WARNING CURRENTLY IN EFFECT FOR ZONES 120 AND 122 UNTIL TONIGHT
COVERS THIS WELL.

MUCH LOWER HUMIDITY VALUES WILL HEIGHTEN FIRE WEATHER CONCERNS
AGAIN FOR FRIDAY AS SOUTHERLY WINDS OF AT LEAST 15 KTS SPREAD
ACROSS THE ENTIRE REGION. FIRE WEATHER WATCH COVERS THIS HIGHLIGHT
FOR NOW AND MAY SOON NEED TO BE UPGRADED TO A RED FLAG WARNING.
BMICKELSON

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR MTZ120-122-134>137.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR MTZ120-122.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 13, 4:01 AM MDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
401 AM MDT THU SEP 13 2012

MTZ016>027-059>062-141000-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
401 AM MDT THU SEP 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

FOR THE REMAINDER OF THE DAY...CRITICAL FIRE WEATHER CONDITIONS
WILL PERSIST ACROSS FAR EASTERN MONTANA. A RED FLAG WARNING IS IN
EFFECT FROM 9 AM THIS MORNING THROUGH 8 PM THIS EVENING FOR FIRE
WEATHER ZONES 120 AND 122 FOR INCREASED FIRE WEATHER CONCERNS DUE
TO CONTINUED LOW RELATIVE HUMIDITY...GUSTY NORTHWEST WINDS AND DRY
FUELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL RETURN AGAIN ON FRIDAY AS AN
EXTENSIVE RIDGE OF HIGH PRESSURE OVER THE WESTERN STATES WILL ALLOW
VERY LOW RELATIVE HUMIDITY TO COMBINE WITH GUSTY SOUTHERLY WINDS.
SO A FIRE WEATHER WATCH IS IN EFFECT ALL OF NORTHEAST MONTANA FOR
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:58 AM MDTRed Flag WarningGGWDaniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more16 hr

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.